MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA8872-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procise coblator was sparking.A back-up device was available and no patient injury was reported.
 
Additional Manufacturer Narrative
There was no relationship found between the returned device and the reported incident.Visual inspection under magnification shows minimal electrode wear with discoloration present on the electrodes and dried tissue under the electrodes.There are no manufacturing discrepancies visually observed with the returned device.The wand was tested using a compatible controller and activated in a beaker of saline solution at default and maximum settings in which the ablation and coagulation performed as intended.The saline line was connected to a saline bag at approximately 3 feet and saline flowed through-out the line to the tip of the device as intended.As the saline and suction lines were tested, the ablate function was activated and plasma was observed as intended.At no time during functional evaluation there was sparks or smoke emitted which would conclude that there is no electrical disturbance related to the wand.Functional evaluation revealed that the returned device performed as intended; therefore, the complaint could not be verified and the root cause could not be determined with confidence.The procise xp coblator ii wand will create steam when sufficient suction is not used and give the user the perception that it is smoking.This occurs when the wand is burning off the residual fluid on the distal tip.Any lack of suction will also enhance and promote a more visual effect.It is normal to see some bubbling and an orange glow from the wand.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE XP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key6901100
Report Number3006524618-2017-00292
Device Sequence Number852461
Product Code GEI
UDI-Device Identifier00817470003727
UDI-Public(01)00817470003727(17)200331(10)2003360
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K142999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberEICA8872-01
Device Lot Number2003360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1